If I Only Had a Brain…I Could Think of a Snappy Title

I just realized that it’s been almost two weeks since the last time I posted.  A reader (Hi Theresa!) emailed me and asked if I was doing okay, and I thought “Well, that’s odd, it hasn’t been that long since I posted.”  Then I checked.  Yikes.  I guess it has been a while.  As usual, part of this is because life keeps rolling on, whether a girl has something to write about or not.  And sometimes I just don’t have much to say.  But it would be dishonest to say that either one of those was the case this time. 

 The truth is, I’ve been struggling.  I think that I have Tamoxifen to thank for this.  But knowing the cause doesn’t necessarily diminish the problem, and for the past week or so I’ve just been in a really crappy state of mind.  I do the things I have to do, but anything above that requires a conscious decision to suck it up and do it whether I want to or not.  Which I don’t.  And you can’t make me.  So there. 

 Now, I don’t want those of you that I’ve been around in the past week to think I was totally trying to fake you out.  I’m still up for joking around and chit-chatting.  But, I just have this underlying dullness of brain and general lethargy going on, and it seems to be getting gradually worse.  I’m starting to think that Tamoxifen is making me depressed.

 I hate to even say that.  It’s sounds so “wah wah wah wah waah”.  And trust me, I’m totally the least sympathetic person you know when it comes to stuff like this, and I’d be the first one to tell me to suck it up.  I think that’s part of why it’s getting to me so much—because it’s making me feel totally not like myself, and I’m about up to here with The Cancer and it’s accompanying meds trying to steal my identity!

 You guys have heard me gripe about the Tamoxifen before.  I believe it’s responsible for the fact that I can’t remember squat.  Chemo made me feel fuzzy headed, but I had about 5 months between chemo and Tamoxifen, and I noticed this persistent short term memory thing after I started the Tamoxifen.  I can handle the memory thing.  It’s kind of amusing to me, and I’ve learned to write most everything down—which works great since I’m a compulsive list maker anyway.  Really.  It bothers Hubster more than it does me.  But it’s discouraging to me that it affects my vocabulary—I’m trying to write, for crying out loud!  How am I ever going to get a book deal if I can’t even beat my 12 year old at Quiddler anymore?

 And this mood thing is really making me fed up, and considering that I have to take Tamoxifen for 5 years I’m beginning to wonder if there will be anything left of me by the time I’m done.  Can any of my cancer girls out there relate?  Do you feel like you’ve got a starving brain sucker on top of your head 24/7?  Have you been through this and can tell me that it’s only temporary?  Or do I need to go see the wizard and ask for a brain?